MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION ATHLETIS PTA BALLOON DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 39347-051070
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b pro code (product code): lit, dqy.Device evaluated by mfr.: the device was returned for analysis.A visual examination identified that the balloon was not folded, which indicates that the device was subjected to positive pressure.The returned device was attached to an inflation unit and positive pressure was applied; the balloon was inflated to its rate of burst pressure atmospheres for using deionized water.A vacuum was then applied, and the balloon was fully deflated in less than 30 second.The inflation device was verified at 40 atmospheres, before and after use with calibrated pressure gauge.His inflation to rated burst pressure and deflation was repeated three times with full balloon deflation of the balloon being achieved in less than 30 seconds on every occasion.No issues were identified with balloon inflation or deflation.No issues were noted with the tip of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from kinks or damage.
 
Event or Problem Description
It was reported that deflation issue occurred.The 90% stenosed target lesion was located in the moderately tortuous and moderately calcified brachial vein.A 5.0mm x 100mm x 75cm athletis balloon catheter was advanced for dilation.During the procedure, the balloon was first inflated at 30 atmospheres for 30 seconds.However, upon deflating the balloon, it could not decompress.The negative pressure was kept applied and was achieved in about 1 minute instead of 15 seconds.The balloon was removed in a deflated state, and the procedure was completed with a 6.0mm x 100mm x 75cm athletis balloon.No complications were reported.

Brand Name
ATHLETIS PTA BALLOON DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key18618917
Report Number2124215-2024-02312
Device Sequence Number2465723
Product Code LIT
UDI-Device Identifier08714729973737
UDI-Public08714729973737
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2026
Device Model Number39347-051070
Device Catalogue Number39347-051070
Device Lot Number0031904943
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/09/2024
Initial Report FDA Received Date01/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown